Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swelling and sores inside the labia while on antibiotics?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6005 Questions

default
Posted on Wed, 6 Aug 2014 in Medicines and Side Effects
Question: Hi.. I just had a kidney infection and I am on antibiotics. Today my labia started swelling and there are painless sores on the inside of my labia. My labia are only sore from the swelling.. there is a little discharge from my vagina...there are 4 of the spots and some are a dark and scabby looking and the others are just white.
doctor
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer:
PLEASE UPLOAD PICTURES AND MORE DETAILS.

Detailed Answer:
Hello
THanks for writing to us with your health concern.
I would request you to upload pictures of the lesions.
Also, let me know if you have had such breakouts earlier ?
If sexually active, are you and your partner screened for STDs ?
Please do write back with these details.
Take care.
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 42 minutes later
It is very swollen and there is pus now white pus coming from the sores. I haven't gotten tested for stds for a while, but I am positive my boyfriend does not cheat on me. we have been monogamous for two and a half years now. my last pap was a year ago and it was fine. I never have had breakouts before. the sores are not painful, just the swelling is. the swelling is warm to the touch too. the top ones are white and the bottom are black. I do not have any other symptoms.
doctor
Answered by Dr. Aarti Abraham 5 hours later
Brief Answer:
PLEASE TEST FOR HERPES

Detailed Answer:
Hello
I have seen the picture, and they look like canker sores.
ANd you have been on antibiotics, which supports it.
However, herpes is by far the most common culprit causing such sores.
I would ask you to visit a clinic and get the sores sampled and tested for herpes.
Meanwhile, have protected sex and take a multivitamin supplement.
Do not self medicate without the testing first.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Kidney infection

doctor1 MD

I'm 29 yes old, I had a baby six months ago. No complications or anything. My periods are normal except they became a little heavier after I had the baby. Over all I'm in good shape. About few days ago I'm having pains in my right side (kidney I guess). I have a kidney infection few years back. But this time the pains started just about when I thought I was going off my period (usually lasts about a week). But as I started to notice the pain in my side my period seemed like it's still going. Now it's been 12 days I've been on my period. Does the bleeding have something to do with the kidney pain?

doctor1 MD

My daughter is only 15 years old and she has been having problems with bladder and kidney infections since she in the third grade. The doctors think she might have innerstitial cystitis. She pees every 5 minutes and and has a lot of pain and burning in her bladder and her kidneys. She was checked for a kidney and bladder it was negative. She has a lot of constipation and diarrhea. I think she might have IBS. I have a lot of research on leaky gut syndrome and she has a lot of the symptoms. She has to have some tests done to find out what is going on. These doctors just seem to be dragging their feet. We are very desperate please us thank you Nicole teague

doctor1 MD

I had a kidney infection and went to the hospital on Dec. 12. I thought it was kidney stones because I had pain in my left kidney where I have had a stone before and blood in my urine. Found out it was an infection. I was given cephalexin Monohydrate. 10 days, four days pills a day. Sympton cleared up in a few days. I took all the meds and now a week later when I use the bathroom there is a gooey discharge with blood in it. Not a lot of blood but there is some. Could it be a reaction to the meds or do I have a UTI infection again?

doctor1 MD

WHY WOULD I HAVE PAIN DOWN BY MY TAILBONE COULD THIS BE KIDNEY INFECTION. IT ALL OF A SUDDEN STARTING HURTING. ONLY THING I DID WAS WENT TO THE GROCERY STORE. IT STARTING HURTING WHEN I BENT DOWN TO PICK UP A BAG. I DO HAVE CHRONIC PAIN ALONG WITH FIBROMYALGIA. ALSO AT ONE TIME HAD A BAD KIDNEY INFECTION AND I COULDN'T TELL THE DIFFERENCE IN THE PAIN.

AGE 52, 5'1', 125LB

doctor1 MD

I hava had chronic back pain for the last 25 years. My doctor performed a lumbar fusion in 1992. During the last 2 months, I have had severe uncontrollable lumbar back pain. I take MS Contin 30 mg BID and Norco 10 mg BID. These meds have not been...

doctor1 MD

My urine is very pungent and cloudy And very yello all of a sudden. I know that I don’t have a urinary track infection and I know that I don’t have a kidney infection I’m not in pain. I am a diabetic. My blood sugar has been about 111 for the past...

doctor1 MD

My 31 year old son in law has a mystery illness that resulted in two hospitalizations. It started out with a kidney infection and horrible toe pain (not gout) it moved up his leg into his knees, he can not lift his arm and barely open his mouth....